Alert archive / Indiana / River Flood Warnings in 2009

River Flood Warning 193, NWS Indianapolis, IN

October 31, 20094 counties in Indiana

NWS Indianapolis, IN issued this river flood warning at Oct 31, 2009, 11:26 AM EDT for 4 counties in Indiana. It took effect at Nov 1, 2009, 10:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 31, 2009, 11:26 AM EDT (15:26 UTC)
In effect from
Nov 1, 2009, 10:00 PM EST
Expired
Nov 1, 2009, 10:26 AM EST
In force
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Daviess County, IN, Gibson County, IN, Knox County, IN, Pike County, IN

The radar

The Evansville,IN radar (KVWX), 46 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River (IN) at Edwardsport (FREI3).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Oct 31, 7:30 AM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, Oct 31, 7:30 AM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
730 AM EDT SAT OCT 31 2009

.AVIATION DISCUSSION...FOR THE 12Z TAFS
MAIN PROBLEM FOR AVIATION WILL BE GUSTY WINDS. INDIANA WILL BE UNDER
A STRONG FLOW FROM THE NW. THE TIGHT PRESSURE GRADIENT WILL GIVE
CAUSE GUSTS TO 25 KTS. THE UNSTABLE FLOW WILL CAUSE CIGS ARND 4
THOUSAND FT. HIGH PRESSURE WILL BUILD INTO INDIANA LATER THIS
AFTERNOON. WITH THE WEAKENING GRADIENT WINDS WILL DECREASE BECOMING
5KTS OR LESS AFTER 00Z. THE HIGH WILL BE OVER INDIANA BY LATE IN THE
TAF PERIOD. SOME MVFR VSBYS IN FOG ARE PSBL AFTER 10Z.

&&

.DISCUSSION...
COLD FRONT ASSOCIATED WITH LO CENTERED OVER ONTARIO HAS MOVED
THRU FA. SCATTERED SHOWERS WILL CONTINUE FOR A FEW MORE HOURS OVER
EASTERN CWA...BUT THE REMAINDER OF THE AREA HAS CLEARED OUT. IT/S
A VERY WELL-DEFINED CUTOFF BETWEEN THE COLD/DRY AIR BEHIND
FRONT...AND MOIST AIR AHEAD OF IT. SO...NOT EXPECTING ANY SHOWERS
TO RE-DEVELOP BEHIND FRONT. RIDGE IS BUILDING INTO NORTHERN
IN...SO PARTLY CLOUDY SKIES/DRY CONDITIONS WILL PREVAIL THRU
TOMORROW.

NO MAJOR FORECAST CHALLENGES FOR FORECAST PERIOD. THE ONLY THING
THAT REALLY HAS TO BE MONITORED ARE TEMPS. WX PATTERN SHOULDN/T
WAIVER MUCH...BUT EVERYTHING WILL COME DOWN TO CLOUD
COVER/RADIATIONAL COOLING.

LIKED GFS/RUC FOR TODAY/S HIGHS. FEEL NAM IS 3 TO 5 DEGREES TOO
COOL CONSIDERING H8 TEMPS WILL BE AROUND FREEZING. DO NOT THINK
CLEARING WILL BE ENOUGH TO COMPENSATE FOR CAA AT SURFACE EITHER.
ALL MODELS HAVE GOOD HANDLE ON RADIATIONAL COOLING TONIGHT...WITH
LOWS IN THE MID 30S. TOMORROW...WENT WITH BLEND OF GFS AND NAM.
TRENDED TOWARD WARMER NAM ON DAYS 3 & 4. CROSS SECTIONS SHOWING
SOME LOW AND MID LEVEL CLOUDS FILTERING IN BRIEFLY WHICH SHOULD
KEEP SUNDAY NIGHT/S LOWS IN THE UPPER 30S/LOWER 40S. ANOTHER ROUND
OF COLD AIR REINFORCEMENT WILL MOVE IN ON TUES BEHIND SYSTEM
MOVING THRU CANADA. ALSO...RAISED POPS TO 20/30 PERCENT ON MON/TUE
AS THIS SYSTEM MOVES THRU.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...TDUD
AVIATION...SH
Hazardous weather outlook, Oct 31, 5:03 AM EDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
503 AM EDT SAT OCT 31 2009

INZ021-028>031-035>049-051>057-060>065-067>072-010915-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
503 AM EDT SAT OCT 31 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 11:26 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington24 hr
Oct 31, 11:26 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike44 hr
Oct 31, 11:26 AM EDTRiver Flood WarningINDGibson, Knox44 hr

Nearby

River Flood Warnings in Indiana, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.